I don't know if I am addicted, but suspect I may be. I have been on Norco 10/325 since my neck surgery a couple years ago. I am in need of another surgery and am awaiting insurance approval.
I have been feeling like I would like to improve my health, ie: quit smoking, detox all unhealthy items from my body, eat healthier, exercise, quit any un-needed drugs.
Right now I am taking the maximum recommended dosage of 1 norco every 4-6 hours prn. So I am taking between 4-6 tabs a day. I want to quit them, but am very scared of the w/d symptoms. I work full time overnights and sleep during the day. I can't take any time off of work so I am basically looking for the easy way out. I am not even sure if I am taking enough to be addicted. I have been reading alot of these stories from alot of your posts and I am so proud of the ones who have overcome. My heart goes out to all that are trying. I may need some advice. I am thinking my best bet is to wean off?
Are you still taking the Norco strickly for pain, or to feel good. There is a difference between and addict (someone who takes the pils for the high)
and someone who becomes physically dependent. Since you've been
taking them on a daily basis for 2 yrs, you will experience withdrawal.
However, some people have it worse than others do to taking much higer
daily doses before quitting.
I went cold turkey from a lesser amt per day and that was with about 2 1/2 months a daily use. It wasn't too bad. Somehow, I managed to work with it because we were just too busy for taking off to be an option. I felt like I had a virus. Body aches, headaches, nervousness, insomnia and the runs that lasted about 2 weeks. Along with the above, I had terrible cravings for the
darn pills and became very depressed.
If you have been using your pain meds for the sole purpose of killing the pain
and not the buzz, then hopefully you won't have the mental torture that goes along with WD for addicts.
Tapering is what I hear is the best way to get off of them. Also, for any
withdrawal symptoms, read the "sticky" at the begining of the board for help with Home Detox.
You are doing a good thing here and I wish you the best as you start this new
transition in your life.
Hi - I, too, had an addiction problem with Valium. I started taking it to help with sleep problems. Sometimes if I couldn't get to sleep, I would take another 10 mg. pill. Since I had no problem with refills (this was before the strict regulations), I took one every night whether I needed it or not. I had no idea that I was becoming addicted with only taking one a day! Then I had to get a new internist, who refused to refill my prescription and was horrified that I had been taking it for so long (20 years-one pill a night). Fortunately, I had some pills left, so after trying unsuccessfully to stop cold-turkey, I decided to taper off. When tried cold-turkey, I became very agitated and anxious; so I started to wait until I really needed to take a pill and would take 3/4 of a pill. Then the next day I would take 1/2 pill. That would take the edge off my anxious feelings. Finally I was able to stop taking Valium altogether. Before doing this I had called an 800 number for addiction and was told that I would never be able to stop taking the drug unless I went to a drug addiction center. So, it became sort of a challenge and a necessity to do it on my own! I had no idea where to start with an addiction center!!!
My advice is to be sure you have enough pills so that you can taper off so that you won't be panicky. And, of course, you have to want to be free of this addiction! Good luck! Please let us know how you do Mabent
LaLa, I have been on 10mg hydros or 7.5 whatever I could get for years. If you been on them for 2yrs your body probably will be addicted. I to started out for pain from back surgery but soon realized they gave me alot of energy and that was the best. I have been tapering with very few and It has been pretty bad. I am going ct Monday. I also was very afraid of wd but you can do it even tho you not taking as many as I did you need to stop now if you can bear the pain. Nobody intends to become addicted but it happens before you know it. Only you know how bad your problem is. This board is the best place to come, everyone has been an angel for me mentally and knowing someone cares. Please hang in there and I will put you in my prayers tonight. I have been tapering for 3 days now so I am still very shaky, but I thank God for this board LOL Fiesty
addiction is the compulsive activity and overwhelming involvement with a specific activity. When its drugs then it is drug addiction. Drug addiction can be physical or psychologic dependence. Psychological depend. involves a desire to continue taking a drug to cause pleasure or relieve discomfort, etc. Physical dependence does not
always involve psychological depend.
Sounds like you have a mild physical depend. Maybe a drug like naltrexone would be of some benefit to you once you are taken off Norco. It's a narcotic antagonist.
Hope this s of some benefit.
I am really emotional right now because you guys are so there with me. I actually got real honest with myself and started to taper yesterday. I have enough pills to do it. I am an addict. Just reading all your replies has made me realize that while I do take them for my pain, I also take them for the euphoric feeling. I feel pretty good, but since I work the graveyard shift and sleep during the day, it went well last night. I definitely felt anxiety, nervousness and weird body aches. I took half of a pill a little while ago and will see how it goes. I am strong!!!!! Tough as nails!!!!! I got all you angels right next to me holding my hand and I am so glad that I found you. I also pray for you all and am there for you as well, so lets do this!
GrannyO: Thank you so much for your thoughts and your inspiration. It sounds like you have overcome. I see that you are dedicated to helping those in need and you will be blessed.
Mabent: I am happy that you kicked it after so long and I have the same feeling about doing it myself. While and addiction center may be good for others, I think that I would rather try it on my own. That is the way I am and I tend to get rebelious when people become persistant or pushy. I know they are doing their job, but I want to FEEL the self discipline. So Thank you for your support.
Fiesty2: I am right there with you. I not only look at you as a mentor, but a supporter of you as well. I am a caregiver by nature. So I am here for you as well. I thank you for the words of encouragement and the honesty. Good luck with your tapering and you are in my prayers.
Oldcow: Thank you for the advice. I will go to my PC physician if I fail on my own and will suggest what you wrote. For now, I have to take this challenge. I appreciate the time you took to reply.
Ok. This is a little rough. I feel like I am having palpitations, chills and increased restlessness. I am about to leave for work. I guess I just needed to get that out. It does feel like a flu feeling. I am afraid, but remain strong and facing the issue.
LaLa, I am tapering and having the same symptoms but probably not as bad. But I have went ct before and I know how horrible it is so hang in there, for me the mental part is worse than wd. The pills had become my life if you can call it one for many years. Now I'm trying to concentrate on the next minute,hour,or day it will be better. I am 55yrs old and never dreamed I would be hooked on poison and that's the way I look at pills now. May God Bless and keep on keeping on. You are in my prayers and I also pray for every addict in this world. LOL Fiesty
Last edited by fiesty2; 08-25-2008 at 11:35 PM.
Reason: Bad spelling
LaLa, Not to good today, I spent 10hrs at the ER with my 11yr old granddaughter last nite and got home at 4am this morning. First Dr that saw her said her liver was enlarged and her liver enzymes were elevated and that scared me to death so I started popping hydros that I was tapering on. That Dr left and 2nd Dr came in ordered Ct and a completely different diagnosis, so one of them one wrong and I pray it was the first the second said a virus her temp was 104.6 but they sent her home. So there I am popping pills and I wasn't in that much pain. It made me realize how addicted I am, I love my granddaughter with all my heart and I still thought I couldn't make it thru without pills. I am so ashamed today and disgusted with myself because my granddaughter thinks I could never do any wrong and without her even knowing it I'm about as low as they come. I hope it is better for you, I am really down today, but will start tapering again until I get it right. LOL Fiesty